Bounds for the generalized Marcum Q-function

A. Baricz, Yin Sun

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

In this paper we consider the generalized Marcum Q-function of order ν > 0 real, defined byQν(a,b)=1/aν-1∫b∞tνe-t 2+a2/2Iν-1(at)dt,where a > 0, b ≥ 0 and Iν stands for the modified Bessel function of the first kind. Our aim is to extend some results on the (first order) Marcum Q-function to the generalized Marcum Q-function in order to deduce some new lower and upper bounds. Moreover, we show that the proposed bounds are very tight for the generalized Marcum Q-function of integer order, and we deduce some new inequalities for the more general case of real order. The chief tools in our proofs are some monotonicity properties of certain functions involving the modified Bessel function of the first kind, which are based on a criterion for the monotonicity of the quotient of two Maclaurin series.

Original languageEnglish
Pages (from-to)2238-2250
Number of pages13
JournalApplied Mathematics and Computation
Volume217
Issue number5
DOIs
Publication statusPublished - Nov 1 2010

Fingerprint

Q-function
Bessel function of the first kind
Modified Bessel Functions
Bessel functions
Monotonicity
Deduce
Maclaurin series
Order of integers
Upper and Lower Bounds
Quotient
First-order

Keywords

  • Bounds
  • Complementary error function
  • Generalized Marcum Q-function
  • Incomplete gamma function
  • Modified Bessel functions

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics

Cite this

Bounds for the generalized Marcum Q-function. / Baricz, A.; Sun, Yin.

In: Applied Mathematics and Computation, Vol. 217, No. 5, 01.11.2010, p. 2238-2250.

Research output: Contribution to journalArticle

Baricz, A. ; Sun, Yin. / Bounds for the generalized Marcum Q-function. In: Applied Mathematics and Computation. 2010 ; Vol. 217, No. 5. pp. 2238-2250.
@article{b5a98236fd994d6db1e2e749cb918b90,
title = "Bounds for the generalized Marcum Q-function",
abstract = "In this paper we consider the generalized Marcum Q-function of order ν > 0 real, defined byQν(a,b)=1/aν-1∫b∞tνe-t 2+a2/2Iν-1(at)dt,where a > 0, b ≥ 0 and Iν stands for the modified Bessel function of the first kind. Our aim is to extend some results on the (first order) Marcum Q-function to the generalized Marcum Q-function in order to deduce some new lower and upper bounds. Moreover, we show that the proposed bounds are very tight for the generalized Marcum Q-function of integer order, and we deduce some new inequalities for the more general case of real order. The chief tools in our proofs are some monotonicity properties of certain functions involving the modified Bessel function of the first kind, which are based on a criterion for the monotonicity of the quotient of two Maclaurin series.",
keywords = "Bounds, Complementary error function, Generalized Marcum Q-function, Incomplete gamma function, Modified Bessel functions",
author = "A. Baricz and Yin Sun",
year = "2010",
month = "11",
day = "1",
doi = "10.1016/j.amc.2010.07.024",
language = "English",
volume = "217",
pages = "2238--2250",
journal = "Applied Mathematics and Computation",
issn = "0096-3003",
publisher = "Elsevier Inc.",
number = "5",

}

TY - JOUR

T1 - Bounds for the generalized Marcum Q-function

AU - Baricz, A.

AU - Sun, Yin

PY - 2010/11/1

Y1 - 2010/11/1

N2 - In this paper we consider the generalized Marcum Q-function of order ν > 0 real, defined byQν(a,b)=1/aν-1∫b∞tνe-t 2+a2/2Iν-1(at)dt,where a > 0, b ≥ 0 and Iν stands for the modified Bessel function of the first kind. Our aim is to extend some results on the (first order) Marcum Q-function to the generalized Marcum Q-function in order to deduce some new lower and upper bounds. Moreover, we show that the proposed bounds are very tight for the generalized Marcum Q-function of integer order, and we deduce some new inequalities for the more general case of real order. The chief tools in our proofs are some monotonicity properties of certain functions involving the modified Bessel function of the first kind, which are based on a criterion for the monotonicity of the quotient of two Maclaurin series.

AB - In this paper we consider the generalized Marcum Q-function of order ν > 0 real, defined byQν(a,b)=1/aν-1∫b∞tνe-t 2+a2/2Iν-1(at)dt,where a > 0, b ≥ 0 and Iν stands for the modified Bessel function of the first kind. Our aim is to extend some results on the (first order) Marcum Q-function to the generalized Marcum Q-function in order to deduce some new lower and upper bounds. Moreover, we show that the proposed bounds are very tight for the generalized Marcum Q-function of integer order, and we deduce some new inequalities for the more general case of real order. The chief tools in our proofs are some monotonicity properties of certain functions involving the modified Bessel function of the first kind, which are based on a criterion for the monotonicity of the quotient of two Maclaurin series.

KW - Bounds

KW - Complementary error function

KW - Generalized Marcum Q-function

KW - Incomplete gamma function

KW - Modified Bessel functions

UR - http://www.scopus.com/inward/record.url?scp=77957301678&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77957301678&partnerID=8YFLogxK

U2 - 10.1016/j.amc.2010.07.024

DO - 10.1016/j.amc.2010.07.024

M3 - Article

VL - 217

SP - 2238

EP - 2250

JO - Applied Mathematics and Computation

JF - Applied Mathematics and Computation

SN - 0096-3003

IS - 5

ER -